Top
20
Doctor insights on: Allegra Zyrtec Claritin Compare

Share
1

1
What happens if you mix allegra with zyrtec and claritin (loratadine)?

What happens if you mix allegra with zyrtec and claritin (loratadine)?

Allergy meds: Hello. Allergy medication like zyrtec, Allegra and Claritin (loratadine) help with the symptoms of allergy. The dose for an adult is 180 mg for allegra, 10 mg for Claritin (loratadine) and 10 mg for zyrtec. If you take all these meds on the same day, an increase in dryness as well as sedation will likely occur. There are other medications to help with your allergies. See your doctor. ...Read more

Dr. Tiffanie Noonan
354 doctors shared insights

Fexofenadine (Definition)

Fexofenadine, previously marketed under the brand name allegra, is an antihistamine similar to ...Read more


2

2
Can you take claritin, (loratadine) allegra and zyrtec at the same time?

Can you take claritin, (loratadine) allegra and zyrtec at the same time?

You shouldn't: All of those medications are in the same class called non-sedating antihistamines. They should not be taken at the same time. ...Read more

Dr. Al Hegab Dr. Hegab
4 doctors agreed:
3

3
Which is stronger Allegra ,Zyrtec or Claritin (loratadine) I know they all treat same thing which one more likely to be Strongest?

Dr. Al Hegab Dr. Hegab
4 doctors agreed:
Which is stronger Allegra ,Zyrtec or Claritin (loratadine) I know they all treat same thing which one more likely to be Strongest?

All r created equal: But one might be more convenient (equal) to a patient than another, as different patients respond differently to different drugs, that's what they call: pharmacogenetics, a relatively new science that can tell how patients would respond to different drugs, bit expensive though to be tried on every medicine, so trial and error would be the way to go for now, good luck ...Read more

5

5
What antihistamine would be comparable to fexofenadine (allegra)? Is Claritin (loratadine) or zyrtec comparable?

What antihistamine would be comparable to fexofenadine (allegra)?  Is Claritin (loratadine) or zyrtec comparable?

All similar: The various antihistamines such as fexofenidine, Claritin (loratadine) and zyrtec are comparable for allergy symptoms. Some people will find that one medication works better for them than another one. ...Read more

6

6
What is the difference, if any, between zyrtec, claritin, (loratadine) or allegra in their effectiveness for springtime allergies?

What is the difference, if any, between zyrtec, claritin, (loratadine) or allegra in their effectiveness for springtime allergies?

Same: Each of the medicines work for some people; others for other people. No one medicine works for everyone all of the time. Sometimes you have to try different ones to see which one works best for you. ...Read more

See 1 more doctor answer
7

7
I take OTC allergy meds everyday. I heard it can be helpful to switch OTC allergy meds every 3-4 months. Is this true? Zyrtec, Claritin, (loratadine) Allegra?

I take OTC allergy meds everyday. I heard it can be helpful to switch OTC allergy meds every 3-4 months. Is this true? Zyrtec, Claritin, (loratadine) Allegra?

Similar medications: The medications you mentioned have the same mechanism of action. Everyone's body may have a different response to medications. Some studies have indicated that tolerance to antihistamines does not occur however switching to find which works best for you is reasonable. The best medication = the one with lowest side effects and works! Consider saline and nasal steroid spray or allergy testing. ...Read more

See 1 more doctor answer
8

8
What's the best allergy medicine? Allegra, Claritin (loratadine) or Zyrtec?

What's the best allergy medicine? Allegra, Claritin (loratadine) or Zyrtec?

Depends, somewhat: Pollen chamber study done yrs ago typical: when pollen blown directly into the faces of allergic patients, both measured symptoms and patient complaints show Zyrtec better, faster; Claritin (loratadine) slower, worse. Allegra, a close 2nd. But: FDA felt only Zyrtec was effective enough to advertise for animal allergies (remember the barking dog in the ad?). Note: I'm not affiliated with any of these products. ...Read more

See 7 more doctor answers
9

9
Why are the mg dosage of antihistamines different? Allegra is 180mg , Claritin (loratadine) is 5mg , and zyrtec is 10mg.

Why are the mg dosage of antihistamines different? Allegra is 180mg , Claritin (loratadine) is 5mg , and zyrtec is 10mg.

Potency: Although the doses are not equal they are equivalent in potency. That is the drugs will have equal efficacy at controlling congestion, runny nose etc. The doses are different because they are different compounds and those compounds are of different weight and size. ...Read more

10

10
I have very bad seasonal allergies. I have tried everything, Zyrtec, Claritin (loratadine) and Allegra. Nothing works, what can I take?

I have very bad seasonal allergies. I have tried everything, Zyrtec, Claritin (loratadine) and Allegra. Nothing works, what can I take?

See an allergist: If none of these OTC meds worked, unlikely that anything else will, you need to be evaluated, good history and physical examination. See your doctor first for initial evaluation, who would refer you or check aaaai.org or acaai.org for an allergist in your area, best wishes ...Read more

11

11
Have taken allegra, claritin, (loratadine) and zyrtec to help with my allergies this season. None of them have relieved my symptoms. Any other OTC for relief?

Have taken allegra, claritin, (loratadine) and zyrtec to help with my allergies this season. None of them have relieved my symptoms. Any other OTC for relief?

Nasalcrom (cromolyn): Over the counter options include Nasalcrom nasal spray . Some people find neil med sinus rinses are helpful as well. Others find that Allegra d or zyrtec d pills can help. If these do not help see your doctor to get some prescription nose sprays ...Read more

12

12
What is the best OTC antihistamine for eczema? Claritin, (loratadine) allegra or zyrtec?

What is the best OTC antihistamine for eczema? Claritin, (loratadine) allegra or zyrtec?

NONE: No antihistamine helps eczema. Antihistamines are useful for histamine- driven conditions: urticarias. Hives. Antihistamines relieve itch if there is urticaria, but not eczema. ...Read more

See 1 more doctor answer
13

13
Is there anything inexpebsive that can be done for year round nasal allergies besides generic claritin, zyrtec, or allegra?

Is there anything inexpebsive that can be done for year round nasal allergies besides generic claritin, zyrtec, or allegra?

May be: Any antihistamine will help with the itching and runny nose, but may not help with stuffiness. Older antihistamines are sedating and best taken at night. You should rinse your nose with a saline spray (ocean spray, neilmed). If ineffective, you need a prescription nasal spray from a physician. You can order cheap generic medications from nevada board of pharma -approved canadian pharmacies. ...Read more

See 2 more doctor answers
15

15
My allergies are unbearable today.. I take Zyrtec and Flonase daily and they did nothing. I took Allegra too with no relief, can I also take Claritin (loratadine)?

My allergies are unbearable today.. I take Zyrtec and Flonase daily and they did nothing. I took Allegra too with no relief, can I also take Claritin (loratadine)?

You can, but: It is unlikely to add additional coverage after taking both Zyrtec and Allegra (fexofenadine). It is important to understand that blocking histamine receptors is not a cure-all for allergy. There are many potential symptoms that may be driving you crazy and knowing more about them will help a physician to recommend short term therapy for short term relief. See Allergist and consider virtual consult if needed. ...Read more

See 2 more doctor answers
16

16
Which one better for sinus infection? Claritin, (loratadine) allegra, zyrtec

Which one better for sinus infection? Claritin, (loratadine) allegra, zyrtec

None of these: These medications are antihistamines which counter the affects of allergies. They are not antibiotics which are typically prescribed for sinus infections. Decongestants and sinus rinses may help with the symptoms associated with the sinus infection, but these antihistamine medications, in my experience, do little for this condition. ...Read more

17

17
Zyrtec, claritin, singular, and allegra don't work on my 7 yr olds allergies at night (nasal drip & cough) only benedryl. Can he take it every night?

Zyrtec, claritin, singular, and allegra don't work on my 7 yr olds allergies at night (nasal drip & cough) only benedryl. Can he take it every night?

Dose?: Zyrtec & Benadryl (diphenhydramine) are very similar. He should get similar relief if he's taking the right dose for his weight. Benadryl (diphenhydramine) will make him more drowsy. You should talk to his doctor about an rx nose spray to control allergies like Flonase or nasonex. ...Read more

19

19
I took a Claritin (loratadine) last night and it didn't help at all. I am severely congested and 19 weeks pregnant. Can I take Zyrtec or Allegra now or wait?

I took a Claritin (loratadine) last night and it didn't help at all. I am severely congested and 19 weeks pregnant. Can I take Zyrtec or Allegra now or wait?

Neither would help: Oral antihistamines do not provide decongestion so it would not have mattered. You may try a nasal steroid but there is only one which is considered category B for pregnancy and requires a Rx. Do note that you may also have vasomotor rhinitis associated with pregnancy and this may or may not respond to the usual medications. See doctor . ...Read more

20

20
My ent instructions is to take antihistamine everyday .allegra Zyrtec and Claritin expensive .is the equate brand from Walmart just as strong ?

My ent instructions is to take antihistamine everyday .allegra Zyrtec and Claritin expensive .is the equate brand from Walmart just as strong ?

Likely: Generic antihistamine works just as well as the brand ones. Just look for the chemical name. Be sure that you are aiming your Flonase towards the side walls of your nose and not straight ahead also. ...Read more

Dr. Ashraf Abdel Azeem
525 doctors shared insights

Claritin (Definition)

Claritin is a non-sedating antihistamine which is a kind of antihistamine type drug (common ...Read more


Dr. John Chiu
561 doctors shared insights

Cetirizine (Definition)

Ceftirizine is the generic name of an antihistamine previously marketed under the ...Read more